Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 20, 2021Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 20, 2021, 10:45 PM EDT for Schley County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 10:45 PM EDT (02:45 UTC)
Expired
Sep 20, 2021, 11:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Schley County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS82 KFFC 210245
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Mon Sep 20 2021
 
GAZ092-093-104-210315-
Macon GA-Schley GA-Sumter GA-
1045 PM EDT Mon Sep 20 2021

...A heavy shower will impact portions of southwestern Macon, Schley 
and northern Sumter Counties through 1115 PM EDT...

At 1044 PM EDT, a heavy shower was over New Era, or near Americus, 
moving east at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Americus, Ellaville, Andersonville, Andersonville National Historic,
Clearview, Methvins, Bumphead, New Era, La Crosse, Pennington and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3219 8442 3220 8443 3223 8443 3223 8441
      3226 8441 3230 8435 3230 8423 3227 8411
      3219 8402 3218 8403 3215 8403 3208 8406
      3204 8426
TIME...MOT...LOC 0244Z 256DEG 8KT 3213 8418 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 20, 10:37 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 20, 10:37 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1037 PM EDT Mon Sep 20 2021

.UPDATE...

While shower coverage has diminished, lingering isolated to
scattered showers can be expected through the morning hours. No
changes were made to the extent or timing of the ongoing Flash
Flood Watch, which remains in effect through 8 AM tomorrow. With
that said, the flash flood threat should lessen overnight as the
more widespread heavy rainfall has come to an end. Given the moist
tropical airmass in place, however, any heavier convective shower
could still lead to localized heavier rainfall totals, even
outside the Watch area.

RW

&&

.PREV DISCUSSION... /Issued 758 PM EDT Mon Sep 20 2021/

..00z Aviation Forecast Discussion...

PREV DISCUSSION... /Issued 327 PM EDT Mon Sep 20 2021/

SHORT TERM /Tonight through Tuesday Night/...

Well...it's raining out there. This trend will likely continue for
the remainder of the short term. The main concerns will be the
potential for flash flooding across central and northern Georgia.
Current QPF totals range from 1 to 2.5 inches but hi-res models are
indicating that higher totals are possible especially along the up-
slopes of the GA mountains. A Flash Flood Watch is in effect for
Western and Northern Georgia until tomorrow morning.

This afternoon could see a few thunderstorms across the area,
especially over any areas that get some sun to provide daytime
heating. Instability today across north and central GA is forecast
go increase to between 500-1000 J/kg. We aren't expecting any severe
weather but a few storms could contain gusty winds and frequent
lightning.

Winds could be gusty at times, especially across areas of higher
elevation. Winds will be around 10 to 15 mph across the northern GA
mountains with the occasional gust to 20 mph. This trend will likely
be limited to the far north as winds in the metro and south will be
limited to the occasional gust of 15 mph with higher gusts possible
in any thunderstorm that pops up. Hang in there. Drier days are
ahead.

Vaughn

LONG TERM /Wednesday through Monday/...

The highlight of the long term remains the evolving and deepening
upper-level trough progged to sweep across the Midwest before
ejecting to the northeast. By Wednesday morning, the aforementioned
trough has transitioned or begun to transition into a cutoff low. An
attendant vertically stacked frontal boundary is forecast to move
across the southeast and through the CWA from the west. There is
slight disagreement in regard to timing, with the GFS showing
sufficient erosion of moisture in the column beginning early
Wednesday afternoon, and the Euro following suit Wednesday evening.
Dynamically, this frontal passage is not conducive to a widespread
severe concern. The cloud cover at the start of the week has damped
our instability (maximum MUCAPE hovers around 1000-1500 J/kg), and
only marginal low-level shear is present. An isolated strong to
severe storm is possible, with locally very heavy rainfall being the
main hazard, as PWATs ahead of the front remain quite tropical
(PWATs of 1.75-2").

Regardless of slight quirks in timing, the movement of the front
through the area will efface the tropical airmass that has remained
in place over the past several days by early Thursday, leaving
behind a much drier airmass characterized by PWATs as low as 0.5-
0.75". Ridging begins to build in aloft around the same time,
helping to hold this continental airmass in place through the
weekend. At the tail end of the extended, a secondary upper-level
trough advects across the northern Plains into the Midwest,
potentially placing the northern portion of the CWA in range of
fringe effects from its associated frontal boundary.

Under the influence of the high pressure aloft, temperatures will
begin to moderate back to seasonable values. Mornings will feel like
fall following the frontal passage: overnight lows in the upper 40s
aren't out of the question for far northeastern Georgia through the
rest of the week, with the rest of the CWA solidly in the low to mid
50s. Highs in the upper 70s to low 80s are expected for the next
several days, and with low rain chances, afternoons should be quite
pleasant.

96/King

AVIATION...
00Z Update...

IFR cigs are expected to remain predominant at ATL/AHN area sites
this evening with further degradation to LIFR more likely by
04-06z. Low cigs are also more likely to build into CSG/MCN by
this time as well. Vsby reductions into IFR are also likely at
times through Tuesday morning. Sct shra coverage this evening is
expected to diminish in coverage somewhat through the overnight,
though sct shra expected again by Tuesday afternoon. Winds will
remain easterly, diminishing from 6-12kts this evening to 3-6 kts
on Tuesday.

//ATL Confidence...00Z Update...
High on wind.
Medium confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  76  66  80 /  80  60  60  70
Atlanta         69  81  68  78 /  70  50  50  70
Blairsville     64  75  64  72 /  80  60  60  80
Cartersville    68  80  66  75 /  60  50  50  60
Columbus        71  84  70  81 /  50  50  40  70
Gainesville     66  76  66  75 /  80  60  60  70
Macon           71  82  68  83 /  70  50  50  80
Rome            67  82  66  76 /  60  60  60  60
Peachtree City  69  82  67  78 /  60  50  50  70
Vidalia         71  83  71  85 /  60  60  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT Tuesday for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...RW
LONG TERM....96
AVIATION...RW
Hazardous weather outlook, Sep 20, 4:55 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 PM EDT Mon Sep 20 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-212100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 PM EDT Mon Sep 20 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Numerous showers and isolated thunderstorms are expected across
north and central Georgia this afternoon and tonight. Rainfall
totals of 1 to 2 inches are forecast across the area. However,
locally higher amounts are possible with any stronger storms that
develop, which could cause localized flash flooding concerns,
especially in low-lying and flood prone areas. A Flash Flood
Watch is in effect for portions of west and northwest Georgia
through Tuesday morning. Gusty winds and lightning will also be
possible in any thunderstorms that develop.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are forecast across the area
from Tuesday through Wednesday. Some of these storms could produce
locally heavy rain, gusty winds, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Sep 20, 6:30 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 SSE ALLENTOWN         32.56N  83.20W
09/20/2021                   LAURENS            GA   EMERGENCY MNGR

            WATER WAS REPORTED OVER THE ROADWAY ON I-16 NEAR THE
            BLECKLEY AND LAURENS COUNTY LINE.

&&

EVENT NUMBER FFC2100604

LREAVES
Local storm report, Sep 20, 6:40 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      1 S EASTMAN             32.18N  83.18W
09/20/2021                   DODGE              GA   SOCIAL MEDIA

            FLOODING WAS REPORTED IN THE EASTMAN WALMART PARKING
            LOT.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER FFC2100602

LREAVES
Local storm report, Sep 20, 6:42 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     FLASH FLOOD      HARTFORD                32.29N  83.45W
09/20/2021                   PULASKI            GA   EMERGENCY MNGR

            WATER WAS REPORTED OVER THE ROADWAY ON COCHRAN HIGHWAY
            NEAR HAWKINSVILLE.

&&

CORRECTED EVENT TIME

EVENT NUMBER FFC2100603

LREAVES
Local storm report, Sep 20, 6:43 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 SSE ALLENTOWN         32.56N  83.20W
09/20/2021                   LAURENS            GA   EMERGENCY MNGR

            WATER WAS REPORTED OVER THE ROADWAY ON I-16 NEAR THE
            BLECKLEY AND LAURENS COUNTY LINE.

&&

CORRECTED EVENT TIME

EVENT NUMBER FFC2100604

LREAVES
Local storm report, Sep 20, 6:44 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      DUBLIN                  32.54N  82.91W
09/20/2021                   LAURENS            GA   EMERGENCY MNGR

            WATER WAS REPORTED OVER THE ROADWAY ON HIGHWAY 441 NEAR
            TELFAIR STREET.

&&

EVENT NUMBER FFC2100605

LREAVES
Special weather statement, Sep 20, 10:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Mon Sep 20 2021

GAZ092-093-104-210315-
Macon GA-Schley GA-Sumter GA-
1045 PM EDT Mon Sep 20 2021

...A heavy shower will impact portions of southwestern Macon, Schley
and northern Sumter Counties through 1115 PM EDT...

At 1044 PM EDT, a heavy shower was over New Era, or near Americus,
moving east at 10 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Americus, Ellaville, Andersonville, Andersonville National Historic,
Clearview, Methvins, Bumphead, New Era, La Crosse, Pennington and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3219 8442 3220 8443 3223 8443 3223 8441
      3226 8441 3230 8435 3230 8423 3227 8411
      3219 8402 3218 8403 3215 8403 3208 8406
      3204 8426
TIME...MOT...LOC 0244Z 256DEG 8KT 3213 8418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:24 PM EDTFlash Flood WarningFFCBaldwin, Washington, Wilkinson2 hr
Sep 20, 8:36 PM EDTRiver Flood WarningFFCForsyth, Fulton40 hr
Sep 21, 5:58 AM EDTRiver Flood WarningFFCChattooga11 hr
Sep 21, 6:09 PM EDTSpecial Weather StatementFFCBibb, Jasper, Jones, Putnam36 min
Sep 21, 7:10 PM EDTSpecial Weather StatementFFCHouston, Twiggs35 min
Sep 21, 7:46 PM EDTSpecial Weather StatementFFCHouston29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.